Results 1 to 6 of 6

Thread: Slight rash after antibiotics

  1. #1

    Join Date
    Jun 2008
    Location
    Tasmania
    Posts
    3,011

    Default Slight rash after antibiotics

    DS (17 months) has been taking antibiotics for the past 5 days due to a chest infection/possible early stage pneumonia. The antibiotics prescribed were double strength, 3ml three times a day. He'd had no problem with then, but last night I noticed a very, very slight rash (a few dots over his abdomen), but today it's spread so there are dots all over his back and tummy.
    He's otherwise fine (no fever, happy mood, etc), and the rash doesn't seem to be bothering him, not itchy or anything.

    I was just wondering if this is just a mild reaction to the antibiotics, or if I should take him to the doctors? It's hard to tell, cause he seems perfectly happy.


  2. #2

    Join Date
    Sep 2007
    Location
    travelling
    Posts
    9,557

    Default

    Its possible. My DD1 breaks out in a rash similar when she has erythramycin.
    I'd have the doc check him over to be sure though.

  3. #3

    Join Date
    Jun 2008
    Location
    Tasmania
    Posts
    3,011

    Default

    Thanks for your reply. I might go to docs. I'll to go ask at the pharmacy. I'll see what they say.

  4. #4

    Join Date
    Nov 2008
    Location
    Melbourne
    Posts
    2,008

    Default

    My DS had a very similar thing a couple of weeks ago after having his first lot of antibiotics for an ear infection. Like you I was worried it might be a reaction to the AB's (or german measles) so took him back to the doctor. She told me that it was to do with the virus he'd had and it was his body having a reaction to it which was a good sign cos it showed that his immune system was over coming it. She also said that if he was going to have an alergic reaction to the AB's it would break out in the first day or two, not after four or five days. Hope this helps.

    ETA. Meant to say that his rash disappeared the next day, from start to finish it was probably only there about 36 hours.

  5. #5

    Join Date
    Jun 2008
    Location
    Tasmania
    Posts
    3,011

    Default

    Well, I took DS to the doctors this morning, and he just put it down to a reaction from the antibiotics. He then checked DS's chest and said it was clear, so to stop the antibiotics and keep an eye on him.

    I hope he's right. DS seems fine to me, but I can't help second-guessing doctors when DS is involved.

  6. #6

    Join Date
    Nov 2008
    Location
    Melbourne
    Posts
    2,008

    Default

    Quote Originally Posted by sterla View Post
    I hope he's right. DS seems fine to me, but I can't help second-guessing doctors when DS is involved.
    I know what you mean... From what I know if they are going to have a severe reaction to AB's it will happen within hours (if not minutes) of them having their first dose.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •